MAUDE Adverse Event Report: NEURAVI LTD. EMBOTRAP; EMBOTRAP III REVASCULARIZATION DEVICE

NEURAVI LTD. EMBOTRAP; EMBOTRAP III REVASCULARIZATION DEVICE
Catalog Number ET309537
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Intracranial Hemorrhage (1891); Vasoconstriction (2126); Perforation of Vessels (2135)
Date of Event 05/18/2025
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Manufacturer ref#: (b)(4).Information regarding patient weight, height, medical history, race, and ethnicity was not reported.The device was discarded; therefore, no further investigation can be performed.A device history review (dhr) associated with lot 25a211av presented no issues during the manufacturing or inspection process that can be related to the reported complaint.Cerebral hemorrhage is a known potential complication associated with the use of the embotrap iii device and is mentioned in the instructions for use (ifu) as such.There was no alleged quality issue related to the used device, as the device performed as intended.There may be clinical and procedural factors, including vessel characteristics, tortuosity, device selection, and mechanical manipulation of devices within the artery, that may have contributed to the reported event rather than the design or manufacture of the device.As explained in the referenced medical literature, stent-retrievers (sr) generate a sustained radial force to the vessel wall to trap the thrombus clot, which may cause injury to the endothelium.There are also multifactorial variables that can contribute to a cerebral hemorrhage during thrombectomy, such as hyperglycemia and multiple passes of sr/ multiple thrombectomy maneuvers.Since the cerebral hemorrhage occurred shortly after the procedure, the relationship of the device to the reported event cannot be excluded.Additionally, the event required an unknown intervention to preclude life-threatening illness or permanent injury/impairment.Based on information, this event does meet us fda reporting criteria under 21 cfr 803 with a classification of ¿serious injury.¿ the file will be re-reviewed if additional information is received at a later date.As part of the post market surveillance program, information from this complaint is trended to identify statistical signals for consideration of further correction action.Since there was no evidence to suggest the event was related to a manufacturing or design issue, no corrective actions will be taken at this time.This report is being submitted pursuant to the provisions of 21 cfr, part 803 (and/or part 4, as applicable).This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by cerenovus, or its employees that the report constitutes an admission that the product, cerenovus, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.
 
Event or Problem Description
It was reported, via a personal interaction, that an embotrap iii 5 mm x 37 mm (et309537/ 25a211av) was used for a mechanical thrombectomy procedure to treat an occlusion at the m1 segment of the middle cerebral artery.The procedure was performed by combined technique with using the embotrap iii and react catheter (medtronic).Recanalization was achieved and the procedure was completed.However, a massive hemorrhage was confirmed after the procedure and treatment for the cerebral hemorrhage was performed.The physician commented that he was able to retrieve the thrombus without feeling any retrieval resistance during the procedure.The cause, including any relation to the product, is unknown.Post-procedure changes in the patient were reported as, ¿the patient is on a poor prognosis.The patient has been hospitalized.¿ continuous flush was unknown.Another concomitant device was a phenom microcatheter (medtronic).The event was initially reported as such, ¿the procedure was a mechanical thrombectomy of middle cerebral artery m1 to treat cerebral infarction.The devices were used according to ifu.The procedure was performed by combined technique with using the embotrap iii and react catheter.After the thrombus was retrieved, a ct contrast examination was conducted, and the procedure was completed.Post procedure, massive hemorrhage was confirmed and treatment for the cerebral hemorrhage was performed.The physician commented that he was able to retrieve the thrombus without feeling any retrieval resistance during the procedure.The cause, including any relation to the product, is unknown.Post-procedure changes in the patient: the patient is on a poor prognosis.The patient has been hospitalized.Continuous flush was unknown.Other concomitant device was phenom microcatheter.¿ no further information was made available at the time of this review.
 
Additional Manufacturer Narrative
Manufacturer ref#: (b)(4).Section b5: additional information was received on 13-jun-2025.Summary: regarding the event of cerebral hemorrhage, the physician believed the event was likely due to vascular injury or spasm.The hemorrhage was located ¿near the point where the embotrap iii was used.¿ the event did not lead to prolonged hospitalization for the patient.The patient has discharged to a rehabilitation hospital.No further information was provided.Per the additional information received on 13-jun-2025, it was disclosed that the cerebral hemorrhage may have been caused by vascular injury or a vasospasm.Therefore, imdrf clinical symptoms codes were updated to reflect this new information (with an awareness date of 13-jun-2025).No further changes were required.The event remains reportable to the usfda.The file will be re-reviewed if additional information is received at a later date.A supplemental report will be submitted if new facts arise which materially alter information submitted in a previous mdr report.

Brand Name
EMBOTRAP
Common Device Name
EMBOTRAP III REVASCULARIZATION DEVICE
Manufacturer (Section D)
NEURAVI LTD.
block 3
ballybritt business park
galway H91 K 5YD
EI  H91 K5YD
Manufacturer (Section G)
ADVANT MEDICAL
parkmore business park west
galway H91 P V0V
EI   H91 PV0V
Manufacturer Contact
henry boden
31 technology dr
irvine, CA 92618
9497882078
MDR Report Key22176934
Report Number3011370111-2025-00050
Device Sequence Number9255190
Product Code NRY
UDI-Device Identifier10886704084570
UDI-Public(01)10886704084570(17)280117(10)25A211AV
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K193063
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 06/16/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Catalogue NumberET309537
Device Lot Number25A211AV
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/22/2025
Supplement Date Received by Manufacturer06/13/2025
Initial Report FDA Received Date06/10/2025
Supplement Report FDA Received Date06/16/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured01/17/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
PHENOM¿ MICROCATHETER (MEDTRONIC); REACT CATHETER (MEDTRONIC).
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown